Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
yabs

Lymecycline - what's the point?!

Recommended Posts

Hi

New to this and based in UK. Basically had no problem EVER with my skin until I was 27 (2yrs ago) when I developed mild to moderate acne mainly on my forehead. Thought it might just be a phase but apparently not. GP finally prescribed 3 months of Lymecycline which my skin responded well to after about a month. However after 5 days of completing the course, it went straight back to how it was - if not worse. So he has put me straight back on it for 6 months. Am bit confused as to whether this is just a temporary fix or not, and if so what is the point? Or does it sometimes work longer-term and I have just not been on it long enough?

Why on earth should develop acne at this ripe old age, I can't imagine! Only thing I can think may have changed is hormones as my weight has stabilised (I was underweight before and lost my periods for 5yrs). Maybe its puberty again, although i never had this problem first time round?!

GP has been keen for me to try the pill - specially Dianette. I have done and also tried Microgynon but always give up after a week or so cos I hate putting those nasty little things in my body (they make me feel weird). Maybe I need to persist...

Am also wondering if stress is playing a part as last 2yrs have been ridiculous for various reasons.

Anyone got any wisdom?!!

Yabs

Share this post


Link to post
Share on other sites

yea could be stress. can be changes in hormones but like u say that normally would occur in adolescence not older. iv had bad skin since school and im 25 now it is so depressing. dianette was the only thing that helped me but when i stopped taking it i did go back to square one again. yea its up to u, if it doesnt bother u that much then maybe u dont want to go on the drugs, but if it does bother u then i wouldnt hav thot u had a choice. they can take several months to work, so taking them for a week is just messing with your hormone levels (pill) for nothing really.

Share this post


Link to post
Share on other sites
Hi

New to this and based in UK. Basically had no problem EVER with my skin until I was 27 (2yrs ago) when I developed mild to moderate acne mainly on my forehead. Thought it might just be a phase but apparently not. GP finally prescribed 3 months of Lymecycline which my skin responded well to after about a month. However after 5 days of completing the course, it went straight back to how it was - if not worse. So he has put me straight back on it for 6 months. Am bit confused as to whether this is just a temporary fix or not, and if so what is the point? Or does it sometimes work longer-term and I have just not been on it long enough?

Why on earth should develop acne at this ripe old age, I can't imagine! Only thing I can think may have changed is hormones as my weight has stabilised (I was underweight before and lost my periods for 5yrs). Maybe its puberty again, although i never had this problem first time round?!

GP has been keen for me to try the pill - specially Dianette. I have done and also tried Microgynon but always give up after a week or so cos I hate putting those nasty little things in my body (they make me feel weird). Maybe I need to persist...

Am also wondering if stress is playing a part as last 2yrs have been ridiculous for various reasons.

Anyone got any wisdom?!!

Yabs

Antibiotics are just a temporary fix. I was on them for years until eventually my acne became resistant to them! I think sometimes they can actually make the bad bacteria stronger.

Oftentimes doctors prescribe antibiotics thinking their patients are going to "grow out of acne" by the end of the course.

I definitely think stress may be a factor for you though! Which is tough, because trying to be less stressed is stressful. ha

Share this post


Link to post
Share on other sites
Hi

New to this and based in UK. Basically had no problem EVER with my skin until I was 27 (2yrs ago) when I developed mild to moderate acne mainly on my forehead. Thought it might just be a phase but apparently not. GP finally prescribed 3 months of Lymecycline which my skin responded well to after about a month. However after 5 days of completing the course, it went straight back to how it was - if not worse. So he has put me straight back on it for 6 months. Am bit confused as to whether this is just a temporary fix or not, and if so what is the point? Or does it sometimes work longer-term and I have just not been on it long enough?

Why on earth should develop acne at this ripe old age, I can't imagine! Only thing I can think may have changed is hormones as my weight has stabilised (I was underweight before and lost my periods for 5yrs). Maybe its puberty again, although i never had this problem first time round?!

GP has been keen for me to try the pill - specially Dianette. I have done and also tried Microgynon but always give up after a week or so cos I hate putting those nasty little things in my body (they make me feel weird). Maybe I need to persist...

Am also wondering if stress is playing a part as last 2yrs have been ridiculous for various reasons.

Anyone got any wisdom?!!

Yabs

Antibiotics are just a temporary fix. I was on them for years until eventually my acne became resistant to them! I think sometimes they can actually make the bad bacteria stronger.

Oftentimes doctors prescribe antibiotics thinking their patients are going to "grow out of acne" by the end of the course.

I definitely think stress may be a factor for you though! Which is tough, because trying to be less stressed is stressful. ha

Share this post


Link to post
Share on other sites

Hi

Thanks for your replies. Only just see them! Am still taking the little red and yellow buggers and skin is good so gonna see what happens if i try come off them. Strongly suspect I will be back to square one. In fact I can feel it coming back already... grrrr

Yabs

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×